First of all, you only mention two benzos, not a whole bunch of medications. Second, there could be a physiological cause for this, such as thyroid. Until you find someone who will do a thorough physiological analysis eliminating hormones, sugar imbalances, and hidden causes, which might explain the lack of effects of your meds, you won't know where to go on this. There are psychiatrists who call themselves functional physicians who will do this, but they are expensive, hard to find, and generally don't take insurance.
Thanks for your response Paxiled
I have tried lots of other medications, but those two are the 'anti-anxiety' specific medications. The other I have tried are lexapro, paxil, celexa, prozac and wellbutrin, but all of those were intended to be long acting to reduced the incidence of attacks, they had no effect on the attacks and only caused worse insomnia and mild erectile dysfunction; except for the wellbutrin; that only caused insomnia. I was more referring to 'anti-anxiety' specific medications, which I have only tried two. I think I just need to find a new doctor.
I agree with Paxiled. It sounds like you need to have some testing done. He mentioned some physical problems that may be causing your anxiety. Do think about having your thyroid, blood sugar, hormone levels and heart checked. I'm not sure of your age and that's why I mentioned having your heart checked.
If everything comes back fine then it is most likely anxiety. Some Drs will put their patients on a combo of meds because we're all so different and respond to these meds differently. When you took antidepressants were you also on an anti anxiety med?